Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Distortion theorems for Bloch functions


Authors: Xiang Yang Liu and David Minda
Journal: Trans. Amer. Math. Soc. 333 (1992), 325-338
MSC: Primary 30C75; Secondary 30C25, 30C80, 30D45
DOI: https://doi.org/10.1090/S0002-9947-1992-1055809-0
MathSciNet review: 1055809
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish various distortion theorems for both normalized locally schlicht Bloch functions and normalized Bloch function with branch points. These distortion theorems give lower bounds on either $ \vert f\prime(z)\vert$ or $ \operatorname{Re} f\prime(z)$; most of our distortion theorems are sharp and all extremal functions identified. The main tools used in establishing these distortion theorems are the classical form of Julia's Lemma and a new version of Julia's Lemma that applies to certain multiple-valued analytic functions. As applications of these distortion theorems, we obtain known lower bounds for various Bloch constants and also establish improved lower bounds on a number of Marden constants for Bloch, normal and Yosida functions.


References [Enhancements On Off] (What's this?)

  • [1] L. V. Ahlfors and H. Grunsky, Über die Blochsche Konstante, Math. Z. 42 (1937), 671-673. MR 1545698
  • [2] L. V. Ahlfors, An extension of Schwarz's lemma, Trans. Amer. Math. Soc. 43 (1938), 359-364. MR 1501949
  • [3] -, Conformal invariants: Topics in geometric function theory, McGraw-Hill, New York, 1973. MR 0357743 (50:10211)
  • [4] A. Bloch, Les théorèmes de M. Valiron sur les functions entières et la théorie de l'uniformisation, Ann. Fac. Sci. Univ. Toulouse 17 (1925).
  • [5] M. Bonk, On Bloch's constant, Proc. Amer. Math. Soc. 110 (1990), 889-894. MR 979048 (91c:30011)
  • [6] -, Extremal Probleme bei Bloch-Funktionen, Dissertation, Technischen Universität, Carolo-Wilhelmina zu Braunschweig, 1988.
  • [7] M. Heins, On a class of conformal metrics, Nagoya Math. J. 21 (1962), 1-60. MR 0143901 (26:1451)
  • [8] E. Landau, Uber die Bloch' sche Konstante und zwei verwandte Weltkonstanten, Math. Z. 30 (1929), 608-634. MR 1545082
  • [9] D. Minda, Bloch constants, J. Analyse Math. 41 (1982), 54-84. MR 687945 (85e:30013)
  • [10] -, Marden constants for Bloch and normal functions, J. Analyse Math. 42 (1982/83), 117-127. MR 729404 (85a:30052)
  • [11] -, Lower bounds for the hyperbolic metric in convex regions, Rocky Mountain. J. Math. 13 (1983), 61-69. MR 692577 (84j:30039)
  • [12] -, Yosida functions, Proc. Sympos. Complex Analysis, Xian, China, May 21-27, 1987, Lectures on Complex Analysis, World Scientific, 1988, pp. 197-213. MR 996476 (90d:30097)
  • [13] -, The Bloch and Marden constants, Computational Methods and Function Theory, edited by E. B. Saff, L. C. Salinas and R. S. Varga, Proceedings Valparaiso, 1989, Lecture Notes in Math., vol. 1435, Springer-Verlag, Berlin, 1990, pp. 131-142. MR 1071757 (91e:30001)
  • [14] Z. Nehari, A generalization of Schwarz' Lemma, Duke Math. J. 14 (1947), 1035-1049. MR 0023335 (9:340i)
  • [15] E. Peschl, Über die Verwendung von Differentialinvarianten bei gewissen Funktionenfamilien und die Übertragung einer darauf gegründeten Methode auf partialle Differentialgleichungen vom elliptischen Typus, Ann. Acad. Sci. Fenn. A I Math. 336/6 (1963), 2-22. MR 0165117 (29:2406)
  • [16] -, Über unverzweigte konforme Abbildungen, Österreich Akad. Wiss. Math.-Natur. Kl. S.-B. II 185 (1976), no. 1-3, 55-78. MR 0481011 (58:1158)
  • [17] Ch. Pommerenke, On Bloch functions, J. London Math. Soc. (2) 2 (1970), 689-695. MR 0284574 (44:1799)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C75, 30C25, 30C80, 30D45

Retrieve articles in all journals with MSC: 30C75, 30C25, 30C80, 30D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1055809-0
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society